Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2007, 5:24 PM EDT for Polk County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 27, 2007, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Polk County, TN
The radar
The Knoxville radar (KMRX), 146 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 272124 SVRMRX TNC139-272200- /O.NEW.KMRX.SV.W.0099.070627T2124Z-070627T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 524 PM EDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN EAST TENNESSEE... * UNTIL 600 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TURTLETOWN...OR ABOUT 9 MILES NORTHEAST OF DUCKTOWN...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN POLK COUNTY AT 540 PM EDT LAT...LON 3507 8444 3504 8432 3520 8430 3526 8443 $$ HW
1 follow-up statement
000 WWUS54 KMRX 272206 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 606 PM EDT WED JUN 27 2007 TNC139-272216- /O.EXP.KMRX.SV.W.0099.000000T0000Z-070627T2200Z/ POLK TN- 606 PM EDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POLK COUNTY EXPIRED AT 600 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3507 8444 3504 8432 3520 8430 3526 8443 $$ TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:10 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 2:10 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 210 PM EDT WED JUN 27 2007 .SHORT TERM (TONIGHT AND THURSDAY)...DIURNAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON...AND LIKE THE PAST FEW DAYS...AN ISOLATED DOWNBURST WILL BE POSSIBLE. THE STORMS WILL LIKELY DISSIPATE BY MIDNIGHT...AND SOME PATCHY FOG WILL LIKELY FORM LATE TONIGHT IN AREAS THAT RECEIVE RAIN THIS EVENING. THURSDAY LOOKS MUCH THE SAME...THOUGH MOISTURE CONTENT IS A LITTLE HIGHER AS THE ATLANTIC RIDGE WEAKENS AND A TROUGH APPROACHES FROM THE NORTHWEST. MODELS SHOW A WEAK SURFACE TROUGH ACROSS THE AREA TOMORROW WHICH MAY ALSO AID CONVECTIVE DEVELOPMENT. WILL HAVE A MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. AGAIN...SOME ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE. .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...SCATTERED THUNDERSTORMS WILL CONTINUED INTO THURSDAY EVENING...WITH BEST CHANCES REMAIN NORTH WHERE STRONGER INSTABILITY WILL BE. CONVECTION WILL BRIEFLY DIMINISH OVERNIGHT...WITH SHOWERS AND THUNDERSTORMS SPREADING INTO THE AREA ON FRIDAY AS A COLD FRONT PUSHES IN. WILL CONTINUE WITH LIKELY POP WORDING FRIDAY AFTERNOON. SCATTERED CONVECTION WILL CONTINUE FRIDAY NIGHT. REMAIN UNSURE AS TO HOW FAR SOUTH THE FRONTAL BOUNDARY WILL REACH AND WILL THEREFORE KEEP A FEW LINGER SHOWERS/THUNDERSTORMS SATURDAY AFTERNOON/EVENING. DRIER AIR MOVES INTO BEHIND THE FRONT WITH THE NEXT SYSTEM PROGGED INTO THE REGION ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 91 71 89 70 / 30 20 20 60 50 KNOXVILLE AIRPORT, TN 69 89 69 87 68 / 30 30 20 70 50 OAK RIDGE, TN 69 89 69 87 67 / 30 40 20 70 50 TRI CITIES AIRPORT, TN 66 88 66 84 65 / 30 40 30 70 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/MJB
Hazardous weather outlook, Jun 27, 5:15 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT WED JUN 27 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 515 AM EDT WED JUN 27 2007 /415 AM CDT WED JUN 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA... EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK.
In the hours before
Special weather statement, Jun 27, 2:29 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 229 PM EDT WED JUN 27 2007 TNZ012-035-271915- MORGAN-SCOTT- 229 PM EDT WED JUN 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORGAN AND WESTERN SCOTT COUNTIES... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF WARTBURG....MOVING NORTHEAST AT 10 MPH. LOCALLY HEAVY RAIN...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. DGS
Special weather statement, Jun 27, 3:06 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT WED JUN 27 2007 TNZ101-271945- WEST POLK- 306 PM EDT WED JUN 27 2007 ...A STRONG THUNDERSTORM WAS AFFECTING POLK COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BENTON....MOVING NORTH AT 5 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. DGS
Special weather statement, Jun 27, 3:24 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 324 PM EDT WED JUN 27 2007 TNZ100-101-272015- BRADLEY-WEST POLK- 324 PM EDT WED JUN 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT BRADLEY AND POLK COUNTIES... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BENTON....MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT LOCATIONS IN EASTERN BRADLEY COUNTY AND NORTHWEST POLK COUNTY VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. DGS
Special weather statement, Jun 27, 3:27 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT WED JUN 27 2007 TNZ086-087-272015- NORTHWEST MONROE-SOUTHEAST MONROE- 327 PM EDT WED JUN 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MADISONVILLE....MOVING NORTHEAST AT 10 MPH. PEOPLE IN EASTERN MONROE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, Jun 27, 4:00 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM EDT WED JUN 27 2007 TNZ085>087-099>102-272100- BRADLEY-EAST POLK-HAMILTON-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK- 400 PM EDT WED JUN 27 2007 ...AN AREA OF STRONG THUNDERSTORMS WAS AFFECTING BRADLEY...HAMILTON...MCMINN...MONROE AND POLK COUNTIES... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS NEAR HARRISON...CLEVELAND...ATHENS...AND SWEETWATER....MOVING NORTH AT 15 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
Local storm report, Jun 27, 4:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
454 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG VONORE 35.60N 84.23W
06/27/2007 MONROE TN LAW ENFORCEMENT
TREES DOWN IN BALL PLAY AND VONORE. REPORTED BY SHERIFFS
OFFICE.
0440 PM TSTM WND DMG 6 NE MADISONVILLE 35.58N 84.28W
06/27/2007 MONROE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG NILES FERRY ROAD. REPORTED BY
SHERIFFS OFFICE.
0445 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/27/2007 HAMILTON TN LAW ENFORCEMENT
POWER LINES DOWN IN EAST RIDGE. REPORTED BY DISPATCH.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:20 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 40 min |
| Jun 27, 4:25 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 50 min |
| Jun 27, 6:50 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.